Deep Vein Thrombosis

Deep Vein Thrombosis (DVT) is a life-threatening situation, where blood clots form in one or more deep veins in the body. The symptoms are swelling of legs, painful and tender legs, the skin of the leg turns red, and swollen and red veins appear on the leg. This blood clot can break loose and travel through the bloodstream and block the blood supply to vital organs.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Kindly explain the risks associated with PCS in anesthesia-induced surgery.

Query: Hello doctor, I am suffering from pelvic congestion syndrome. I just wanted to know if there are any risks with anesthesia such as blood clot, renal failure, potential embolism or death? I am asking this, because I was scheduled for a surgery in the next four days. The surgery would be a three hou...  Read Full »


Dr. Bharat Patodiya

Family Physician, General Medicine Physician, General Practitioner, Internal Medicine Physician, Medical Oncologist

Answer: Hi, Welcome to icliniq.com. Pelvic congestion may cause complication like thrombosis. The risk depends on the surgery that you are undergoing and the details of which you have not included. Kindly clarify how the diagnosis of pelvic congestion made. Was it by an ovarian venography? There are trea...  Read Full »

Can you give me a second opinion regarding my DVT and knee injury?

Query: Hi doctor, Recently, I met with an accident and the doctor diagnosed my knee with complete ACL tear and partial MCL injury. So, I started using a knee brace. Two days later, I took a long duration flight without taking any medication of thrombosis. However, I started taking Ibuprofen tablets (twice ...  Read Full »


Dr. Akshay Kumar Saxena

Orthopaedician And Traumatologist, Spine Surgeon

Answer: Hello, Welcome to icliniq.com. I have gone through your query and would like to give replies to your queries accordingly. The issue is that you have a concomitant knee ACL (anterior cruciate ligament) and MCL (medial collateral ligament) injury for which a surgical procedure will be required as you ...  Read Full »

Can anxiety cause high D-dimer levels?

Query: Hello doctor, I have been having some shortness of breath. I am really bad with panic attacks. Routine blood work shows D-dimmer still elevated after eight months. Last year, the results were in a normal range under 230 in the hospital. A few months later after I had a stillbirth, it was elevated t...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. D-dimer test is used to exclude deep vein thrombosis like thrombotic disorder.  Your D-dimer value (fibrin degradation product) is slightly high.  If clinically and from other investigations, thrombosis is not present then other causes for high false positive D-dimer...  Read Full »

Can Evista be given for a diabetic?

Query: Hi doctor, I am a type 1 diabetic. I have been prescribed Evista as I have precancerous cells in my breasts. I have had multiple biopsies done in the past 5 years and they were always benign. I am concerned about the harsh side effects of Evista. I cannot sit for extended periods of time as blood cl...  Read Full »


Dr. Naresh Kumar Monigari

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had gone through all the details you have posted. I can understand your anxiety because of multiple medications and side effects of medications. Kindly understand that you need to be on Evista (Raloxifene) because of precancerous cells, which may progress to invasiv...  Read Full »

How is DVT treated?

Query: Hi doctor, I am having DVT in my left leg. I had about a year of Warfarin treatment and it was stopped two months back. I had my thrombophilia profile and it shows protein C deficiency. What to do?  Read Full »


Dr. Prakash H Muddegowda

Geriatrician, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: Protein C deficiency (blood coagulation factor XIV) can be congenital or acquired. Being on Warfarin therapy can show protein C deficiency. However, it should get corrected after two weeks and it has not so if there are no ot...  Read Full »

What can cause pain starting from the left side of the hip to the leg?

Query: Hello sir This query is about a pain in veins of my mother which is started from her left side hip and spread in whole leg... this pain is unbearable. She is 46 years old. Her height and weight is 5'4" , 83 kg. She have problem in her knees too due to over weight Kindly advise me the best solu...  Read Full »


Dr. Kapil Gupta

General Medicine Physician, Internal Medicine Physician

Answer: Hello. Welcome to icliniq.com Can you describe the pain a little more and share some pictures of the affected leg if possible. Does the pain occur on moving the leg? Is the pain like a current like sensation from the hip to the leg? Is there any change of colour in the affected leg? Is the...  Read Full »

How does DVT present?

Query: Hi doctor, I am an 18 year old healthy female. All day today, I have had sharp pain in one tiny spot on my left hand. There is a tiny red mark that looks like a scratch, but it is not. It is not warm, but the pain is also spreading to my arm. I have also had the same type of pain in both my legs and...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello,Welcome to icliniq.com.DVT - deep vein thrombosis classically presents as sharp, unilateral limb pain with swelling, redness and extreme pain especially if someone tries to squeeze it.What you are explaining here is neuropathic pain. Your BMI is not low, but is on the lower side of the range ...  Read Full »

My wife's calf pain aggravates at night. Please help.

Query: Hello doctor, My wife, who is 30 years old, having pain in both legs in the calf area. She is having pain throughout the day, but seems to be aggravated during night. It started two to three weeks back, but it has become severe now. She is also having pain in both heels. Please help.  Read Full »


Dr. Pooja Pardhi

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. Pain in both legs could be due to many reasons: Disease of nerves, blood vessels, deficiency of potassium can cause pain in calf and heels. Impaired blood supply to legs can also cause pain in legs. Ot...  Read Full »

What causes burning pain in legs which worsens on sitting?

Query: Hi doctor, I am 34 years old. I have had pain in both of my legs when sitting for about 12 years. The pain starts 15 minutes after sitting and it is pretty bad. There are itchy and burning pain between my calves and ankles and it feels like my legs are squeezed in this area. At the same time, the...  Read Full »


Dr. Priety

General Practitioner

Answer: Hi, Welcome to icliniq.com. Leg pain can have so many causes but from your history of aching after sitting suggest a possibility of DVT (deep vein thrombosis). DVT is the formation of a blood clot in a deep leg vein (blood vessel). The pain is typically a burning or cramping sensation. Immobili...  Read Full »

Can chemotherapy cause emboli formation?

Query: Hi doctor, The patient has stage 3 rectal cancer. He had brachytherapy radiation last summer. Through surgery, they removed the rectum, surrounding mesorectal fat and involved lymph nodes. Pathology declared radiation to be a complete response and no cancer found. FOLFOX chemo has begun before 14 mo...  Read Full »


Dr. Prakash H Muddegowda

Geriatrician, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: Yes, it appears to be secondary to chemotherapy induced thrombosis. It is usually secondary to development of venous thrombi usually in deeper veins of the legs. Prolonged bed rest could be an additional factor alon...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.